Alert archive / Virginia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 14, 2010, 9:26 PM EDT for Amelia County, Cumberland County, Powhatan County, Virginia. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 9:26 PM EDT (01:26 UTC)
- Expired
- May 14, 2010, 10:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Amelia County, VA, Cumberland County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 115 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 9:40 PM EDT | TSTM WND DMG | 1 Ese Sunnyside, VA | TREES DOWN ON CLARK ROAD. |
| May 14, 9:50 PM EDT | TSTM WND DMG | 3 Ene Morven, VA | TREES DOWN ON GENITO ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS51 KAKQ 150126
SVRAKQ
VAC007-049-145-150200-
/O.NEW.KAKQ.SV.W.0021.100515T0126Z-100515T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 PM EDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL AMELIA COUNTY IN CENTRAL VIRGINIA...
CENTRAL CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
WESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
* UNTIL 1000 PM EDT
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CUMBERLAND...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRENHOLM...BALLSVILLE...TOBACCOVILLE AND 9 MILES NORTH OF MORVEN BY
935 PM EDT...
POWHATAN LAKES BY 940 PM EDT...
MACON BY 945 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 3761 7827 3763 7798 3762 7796 3763 7795
3764 7791 3737 7798 3747 7834
TIME...MOT...LOC 0126Z 267DEG 39KT 3754 7819
$$
253 follow-up statements
628
WWUS51 KAKQ 150133
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 PM EDT FRI MAY 14 2010
VAC007-049-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-CUMBERLAND VA-
933 PM EDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL CUMBERLAND...WESTERN POWHATAN AND NORTH CENTRAL AMELIA
COUNTIES...
AT 928 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR OAK FOREST...OR NEAR CUMBERLAND...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BELONA...POWHATAN LAKES...PROVOST AND GILES MILL BY 940 PM EDT...
MACON BY 945 PM EDT...
LAT...LON 3761 7820 3763 7798 3762 7796 3763 7795
3764 7791 3737 7798 3747 7830
TIME...MOT...LOC 0133Z 267DEG 39KT 3754 7809
$$
25195
WWUS51 KAKQ 150143
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
943 PM EDT FRI MAY 14 2010
VAC049-150154-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
CUMBERLAND VA-
943 PM EDT FRI MAY 14 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND COUNTY IS
CANCELLED...
LAT...LON 3745 7817 3745 7814 3750 7813 3759 7807
3763 7799 3762 7796 3763 7795 3764 7791
3737 7798 3743 7818
TIME...MOT...LOC 0144Z 275DEG 31KT 3752 7800
$$
VAC007-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-
943 PM EDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN POWHATAN AND NORTH CENTRAL AMELIA COUNTIES...
AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELONA...OR 6 MILES WEST OF POWHATAN...MOVING EAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MACON AND GILES MILL BY 950 PM EDT...
LAT...LON 3745 7817 3745 7814 3750 7813 3759 7807
3763 7799 3762 7796 3763 7795 3764 7791
3737 7798 3743 7818
TIME...MOT...LOC 0144Z 275DEG 31KT 3752 7800
$$
25110
WWUS51 KAKQ 150154
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 PM EDT FRI MAY 14 2010
VAC007-145-150200-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-100515T0200Z/
AMELIA VA-POWHATAN VA-
954 PM EDT FRI MAY 14 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL POWHATAN AND NORTH CENTRAL AMELIA COUNTIES...
AT 951 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MACON...OR NEAR POWHATAN...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
&&
LAT...LON 3740 7808 3745 7807 3748 7804 3753 7800
3758 7797 3762 7796 3763 7795 3764 7791
3737 7798
TIME...MOT...LOC 0155Z 275DEG 31KT 3751 7788
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 7:47 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 14, 7:47 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 747 PM EDT FRI MAY 14 2010 .SYNOPSIS... A COLD FRONT APPROACHES FROM THE NORTHWEST AND CROSSES THE AREA TONIGHT INTO SATURDAY MORNING...THEN BECOMES STATIONARY OVER THE CAROLINAS FOR THE WEEKEND. THE FRONTAL BOUNDARY THEN SLOWLY RETURNS NORTH AND ACROSS THE REGION TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... M/S-P/S SKIES EARLY THIS AFTN OVER THE REGION. SCT SHRA/TSRA DEVELOPING W/NW OF THE REGION W/IN CLOSE PROXIMITY TO THE COLD FRONT. BEST FORCING DYNAMICS WILL PRIMARILY STAY TO OUR N/NW BUT SOME SHRA/TSRA MAY MAKE IT FAR ENOUGH TO MOVE INTO OUR NECK OF THE WOODS TWRDS EARLY EVE. CAN NOT OUTRULE A FEW STORMS TO REACH NEAR/AT SEVERE LIMITS. ALTHOUGH BULK OF SHRA/TSRA ACTIVITY WILL BE OVER THE W/NW CWA...CAN NOT OUTRULE AN ISOL SHRA/TSRA TO DVLP FURTHER TO THE E/SE LATER THIS EARLY EVE. SEVERE WX THREAT DIMINISHES RATHER QUICKLY LATER TONIGHT AS ALL GUIDANCE SHOWS INSTABILITY (SEVERE WX SUPPORT) WEAKENING CONSIDERABLY AFTER SUNSET. HOWEVER...CHCS FOR SCT SHRA/TSRA WILL CONTINUE INTO THE OVERNIGHT HOURS FURTHER TO THE E/SE AS A COLD FRONT PUSHES SOUTH OVER THE CWA. FOLLOWED CLOSE TO SREF PRECIP SOLN. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... CHCS SHUD DIMINISH TO JUST SLGT CHC OF SHRAS OVR SRN 2/3RDS BY SAT MORNG...AS FRNTL BNDRY PUSHES TWD THE BORDER AND INSTABILITY WEAKENS. MIN TEMPS IN THE MID TO UPR 60S. THE REMAINDER OF SAT THRU SUN...WITH THE FRNT BECMG STATIONARY OVR THE CAROLINAS...AND HI PRES BLDNG BY TO OUR NNE...WILL HAVE MAINLY SLGT CHCS FOR SHRAS OR TSRAS OVR EXTRM SRN VA AND NE NC. MAX TEMPS ON SAT RANGING FM THE MID 70S TO MID 80S. LOWS SAT NGT IN THE MID 50S TO LWR 60S. HIGHS ON SUN RANGING THRU THE 70S. HIGH PRESSURE BUILDS INTO THE NW ENGLD INTO MON AND PLENTY OF CLOUD COVER WILL PREVAIL WITH AN EASTERLY FLOW OVER THE CWA. QUESTION TURNS TO WHEN...AND IF FLOW SHIFTS MORE TO THE SE AS THE DAY PROGRESSES. IF FLOW HOLDS OUT OF THE EAST...LOOK FOR MORE OF A --RA/DZ SCENARIO THAN HEAVIER SHWRY CHCS. IF EASTERLY FLOW HOLDS TRUE...TEMPS WILL BE PRIMARILY IN THE 60S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... PTNTL FOR (PROLONGED) PD OF UNSETTLED WX FOR MUCH (IF NOT ALL) OF THE XTNDD PD. LO PRES AND ASSOCD CDFNT SLO TO PUSH TO THE CST TUE NGT/ERY WED. SFC HI PRES FM THE MIDWEST XPCTD TO BUILD TWD NE CONUS WED THROUGH FRI...THOUGH SGFNT CLRG MAY BE VRY SLO ACRS THE FA AS LLVL FLO COULD RMN LRGLY NLY. WL HV HIEST POPS (CAPPED AT 50%) TUE EVE...THEN KP 20-30% POPS FOR WED INTO FRI (WHL RMNG MNLY MCLDY). WRT (DAILY) TEMPS...AVGG CLS TO NRML THROUGH THE PD. HI TEMPS IN THE U60S TO 70S...LO TEMPS IN THE 50S/ARND 60. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... SCT TS N AND W OF THE AREA WERE OCCCURRING AHEAD OF A COLD FRONT WHICH EXTENDED FROM PA TO KY AT 23Z. THIS FRONT WILL MOVE SE THROUGH THE TAF SITES SAT MRNG. TSTM ACTIVITY WILL GENERALLY DIMINISH AFTER SUNSET BUT MAY IMPACT SBY/RIC LATER THIS EVNG. AT 23Z...AN INTENSE CELL WAS BEING WATCHED OVER SRN MD WHICH COULD PASS CLOSE TO SBY AFT 01Z. THE FRONT WILL STALL OVER NC SAT. NAM SOUNDINGS INDICATE BKN CEILINGS AT AROUND 040 FOR ALL BUT SBY SAT AFTN. FOR THE MOST PART...VFR CONDS WILL PREVAIL OVER THE WEEKEND BUT THERE WILL BE A SLGT CHC FOR SHRA OVER FAR SRN PORTIONS (ORF/ECG). ALSO...IFR CEILINGS MAY DEVELOP SUN NIGHT. PERIODS OF PCPN CAN BE EXPECTED MON THROUGH WED WITH THE BEST CHC AROUND TUE. PERIODS OF MVFR/IFR ARE LIKELY. && .MARINE... NO HEADLINES UFN. SW LLVL FLO...INCRSS ABT 5 KT OR SO THROUGH TNGT...B4 CSHIFTING W...THEN NNW FOR SAT (POST CDFNTL). XPCTG AT LEAST A FEW HR PD OF HIER SPDS W/ WNDSHFT TO NNW LT FRI NGT (AND/OR) SAT MRNG...B4 WANING BY AFTN/EVE. GO THROUGH THE PROCESS ONCE AGN OF ONSHR FLO SAT NGT/SUN...GRDLY BMCG SSE MON INTO TUE AS WRMFNT SLO TO LIFT NWD ACRS WTRS. GENLY FOLLOWED LCL WV GUID FOR WVS ON BAY/SND...AND WAVEWATCH FOR SEAS ON OCN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...CCW SHORT TERM...CCW LONG TERM...ALB AVIATION...LSA MARINE...ALB
Hazardous weather outlook, May 14, 2:55 PM EDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 255 PM EDT FRI MAY 14 2010 MDZ023>025-NCZ012>017-030>032-102-VAZ060-065>068-070>073-076>100- 151900- SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 255 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO PORTIONS OF THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ630>633-650-652-654-656-658-151900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 255 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND INTO PORTIONS OF THE OVERNIGHT HOURS. ANY THUNDERSTORMS THAT DO DEVELOP MAY PRODUCE GUSTY WINDS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MDZ021-022-VAZ048-049-061>064-069-074-075-151900- DORCHESTER-WICOMICO-FLUVANNA-LOUISA-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-POWHATAN-ESSEX-WESTMORELAND- 255 PM EDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THIS AFTERNOON...AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE INTO LATE EVENING HOURS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. TONIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO EARLY PORTIONS OF THE OVERNIGHT HOURS. THUNDERSTORMS MAY PRODUCE GUSTY WINDS...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WAMSLEY
In the hours before
Special weather statement, May 14, 7:21 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 721 PM EDT FRI MAY 14 2010 VAZ048-049-150015- FLUVANNA VA-LOUISA VA- 721 PM EDT FRI MAY 14 2010 ...STRONG THUNDERSTORM HEADED FOR WESTERN FLUVANNA AND LOUISA COUNTIES... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF LAKE MONTICELLO...OR ABOUT 24 MILES WEST OF PALMYRA...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR LAKE MONTICELLO...AND...NAHOR AT 750 PM EDT...UNION MILLS AT 755 PM EDT...ZION CROSSROADS...AND...TROY AT 800 PM EDT...BYRD MILL...AND...FERNCLIFF AT 810 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. ALB
Special weather statement, May 14, 7:28 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 728 PM EDT FRI MAY 14 2010 MDZ021-150030- DORCHESTER MD- 728 PM EDT FRI MAY 14 2010 ...STRONG THUNDERSTORM MOVING TOWARDS DORCHESTER COUNTY... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 39 MILES WEST OF CAMBRIDGE...OR ABOUT 7 MILES SOUTHEAST OF WALDORF...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORS ISLAND AT 810 PM EDT...HONGA AT 815 PM EDT...ANDREWS AT 820 PM EDT...WINGATE AT 825 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Special weather statement, May 14, 8:36 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 836 PM EDT FRI MAY 14 2010 VAZ048-061-062-150115- CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA- 836 PM EDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS MOVING INTO SOUTHERN FLUVANNA AND NORTHERN CUMBERLAND COUNTIES... AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF FORK UNION...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SHORES AT 845 PM EDT... BREMO BLUFF...AND...FORK UNION AT 850 PM EDT...DIXIE AT 855 PM EDT... DUNCAN...AND...COLUMBIA AT 900 PM EDT...ELK HILL...AND...PEMBERTON AT 905 PM EDT...GEORGES TAVERN...AND...FIFE AT 910 PM EDT. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 25
Local storm report, May 14, 9:07 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
907 PM EDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BYBEE 37.93N 78.21W
05/14/2010 FLUVANNA VA LAW ENFORCEMENT
TREE DOWN ON BYBEE RD
&&
LALEXANDSpecial weather statement, May 14, 9:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 916 PM EDT FRI MAY 14 2010 MDZ021-150230- DORCHESTER MD- 916 PM EDT FRI MAY 14 2010 ...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY... AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM 11 MILES NORTHWEST OF SECRETARY TO 17 MILES WEST OF CAMBRIDGE...OR FROM EASTON TO 9 MILES EAST OF CHESAPEAKE BEACH...MOVING EAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HURLOCK AROUND 935 PM EDT... SECRETARY AROUND 940 PM EDT... WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:08 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 31 min |
| May 14, 8:56 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Goochland, Hanover, Henrico, Louisa, Powhatan | 34 min |
| May 14, 9:52 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Powhatan | 38 min |
| May 14, 10:14 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Richmond | 46 min |
| May 14, 10:37 PM EDT | Special Marine Warning | AKQ | 83 min | |
| May 14, 10:53 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, James City, King and Queen, King William, Middlesex, New Kent and 1 more | 40 min |
| May 14, 11:13 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Nottoway | 35 min |
| May 14, 11:22 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, City of Petersburg | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.